MAUDE Adverse Event Report: BIOMET 3I 3I T3® SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 6MM(D) X 5MM(L); DENTAL IMPLANT

BIOMET 3I 3I T3® SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 6MM(D) X 5MM(L); DENTAL IMPLANT
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted to report (b)(4).The following information is unknown at the time of this report: date of birth not provided.The device has been received for evaluation.The investigation has not yet begun.Once the investigation has been completed, a follow up medwatch will be submitted.
 
Event or Problem Description
It was reported that the impression coping would not disengage from the implant.Tooth location 29 was grafted and the patient was sent home to heal.The patient will return for implant placement.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information.The following sections are being reported: b4: 06 aug 2019 b5: it was reported that the impression coping would not disengage from the implant.Tooth location 29 was grafted and the patient was sent home to heal.The patient will return for implant placement.D4: expiration date: 26 nov 2020.G4: 31 jul 2019.The reported device was returned for evaluation.Functional testing was performed for the returned product and it was determined the device failed functional testing as it took excessive force to remove the screw from the mount as well as excessive force to remove the mount from the implant after the screw was removed.The reported condition of an impression coping that would not disengage from the implant is confirmed.A device history record (dhr) review was completed for the reported device lot number.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.A complaint history review was performed for the reported device lot number for similar event and no other complaint was identified.A definitive root cause for the reported event could not be determined.The most likely causes for the reported event are customer error due to excessive torque and failure to follow recommended protocol.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description

Brand Name
3I T3® SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 6MM(D) X 5MM(L)
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key8637917
Report Number0001038806-2019-00451
Device Sequence Number16666993
Product Code DZE
UDI-Device Identifier00844868033653
UDI-Public(01)00844868033653(17)201126(10)2015111435(241)BOES605
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Model NumberN/A
Device Catalogue NumberBOES605
Device Lot Number2015111435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 WK